MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Visual evaluation showed the locking key and pinch guard are dissembled from the device.The weld of pin that hold it together has broken off.Device functioning could not be performed due to the damaged of the device.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported on 04/13/2022 by a facility representative via sems that an 5030-000 lag screw inserter broke.This was discovered during a case with no patient harm.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19567199
Report Number1220246-2024-06110
Device Sequence Number12297293
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public00848665036244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number212668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown